# SDR ECPR2021070990618

- Difficulty date: July 8, 2021
- Submitted: July 9, 2021
- Operation: General aviation
- Aircraft: N555PU
- Make and model: Piper PA-28-161
- Aircraft serial: 2842092
- Aircraft time: 14,738 hours
- Engine: Lyc O320D3G
- Engine time: 1 hours
- Propeller: Snsnch 74DM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 61B26214
- Part serial: AV28871616
- Condition: Faulty
- Location: Engine
- Part time: 1 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING A POST_ENGINE CHANGE CHECK FLIGHT, PILOT EXPERIENCED VIBRATION AND PARTIAL POWER LOSS.  PILOT DECLARED AN EMERGENCY AND LANDED WITHOUT FURTHER INCIDENT.  DURING THE LANDING ROLLOUT, THE ENGINE QUIT.  MAINTENANCE PERSONNEL RESPONDED AND TOWED THE AIRCRAFT FROM THE AIRCRAFT MOVEMENT AREA OF THE AIRFIELD.  DURING THE INITIAL EXAMINATION OF THE AIRCRAFT IT WAS DETERMINED THAT FUEL FLOWED FREELY FROM THE CARBURETOR AIRBOX WHEN THE MIXTURE WAS PLACED IN THE FULL RICH POSITION.  THE CARBURETOR WAS DETERMINED TO BE FAULTY AND WAS REPLACED.  IT IS SUSPECTED THAT AN UNDETERMINED DEFECT IN THE CARBURETOR FLOAT OR ASSOCIATED VALVE ALLOWED THE CARBURETOR BOWL TO OVERFILL AND RESULTED IN FUEL OVERFLOWING INTO THE CARBURETOR VENTURI.  NO INDICATION OF PROBLEMS WERE DETECTED DURING THE ENGINE INSTALLATION OR GROUND RUNS.  THE CHECK FLIGHT PROCEEDED NORMALLY FOR APPROXIMATELY 45 MINUTES BEFORE INDICATIONS OF A PROBLEM WERE MANIFEST.
